Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Mild OCD, depression, paxidep, weakness, mind fogginess, leg weakness, weak memory. Treatment ?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 47 Questions
My age is 33yrs, female, height is 5.2 ft,weight is 60 kgs.I had problem of mild ocd and little depression since the age of 13yrs.After the birth of my daughter i got severe depression so doctor put me on paxidep,25mg.I tried to leave it many times,so sometimes it was 12.5 and sometimes 25mg for about 4.5 yrs . I slowly tapered off and it has been 6months that I am completely off. But during these 6months I felt zaps, weakness etc. which seem to have slowly vanished, however, I still have fogginess in mind, difficulty in concentrating,sometimes feel weak in legs,though my memory is fine but sometimes not able to recollect the proper words,feel weird in mind,get crying spells sometimes,feel i'll go mad,jumpy nerves,feel i'll go mad.Are these withdrawal symptoms and how can I make them go away. How long will they last?
Posted Wed, 11 Apr 2012 in Mental Health
Answered by Dr. Abhijeet Deshmukh, 5 hours later

There are two aspects to your situation. The first on is whether these are withdrawal symptoms of Paxidep. The second aspect is whether these symptoms you have now are in fact part of the anxiety and depression you were suffering from.

Six months is an adequate period for the withdrawal symptoms to go off. And if you have gradually tapered it off, chances of withdrawal symptoms are much less.

What looks more likely in your case is that you are probably not compeltely free of depression and anxiety. Depression is quite commonly associated with anxiety. It is possible that the Paxidep therapy might not have been effective completely.

You may also need to consider exploring psychotherapy for your emotional disturbances. The crying spells are likely to be triggered by certain thoughts and events. Even if they are not, there is always some thought process going on while a person cries. You may have to explore this thought process. And if you can explore what you core beliefs are, you might be able to make changes to them to avoid any further such probems in the future.

If you wish to consider therapy, please let us know. We will be able to suggest to you a good therapist in Mumbai.

You can take help of sedative medicines to suppress some (if not all) the symptoms you have. Clonazepam is an example of a benzodiazepine. Alprozola is another. Please consult your doctor about the use of either of these.

Vitamin D deficiency has been associated with depression. You might want to check your Vitamin D levels if you have not done so already.

I hope this helps you. Please write back with more queries is you wish. I will be gald to help you.

Take care.

Dr ABbhijeet Deshmukh
Above answer was peer-reviewed by
Follow-up: Mild OCD, depression, paxidep, weakness, mind fogginess, leg weakness, weak memory. Treatment ? 6 hours later
Dear Dr. Deshmukh,

My problem actually started from a very little incident. When I was a teenager, I viewed a TV serial which showed a teenage girl, infatuated with her Uncle. This left a XXXXXXX impact on me and I felt very guilty. One day while polishing my father's shoes, I accidentally (in my mind), replaced ...............................

Cut to today, 6 months after giving up Paxidep

a. Crying spells - Yes, feel better after these, and much happier

b. These crying spells are brought about by thinking spells - every morning when I wake up I have one thought or the other - the following types being prominent

     1. thinking about the well being of my child

     2. thinking about disease (I fear disease, probably because I have seen my parents take care of all the elders in the house who were sick for quite some time)

     3. thinking about my sisters marriage (they are not married as yet and have reached marriageable age)

     4. in summary - thinking about the future, creating permutations/combinations, what if, fearing the future

     5. thinking about the past - events not so happy

     6. fearing things/events/happenings
     7. rat race - need to earn money (I am a home maker)

c. What I am experiencing now, as physical symptoms, I had not experienced earlier, i.e. before taking Paxidep

     1. Haziness in mind (not always - it goes away by afternoon/sometimes evening)

     2. Feel as if body parts - arms etc. will start moving automatically

     3. Difficult in concentrating sometimes - i.e. when I go to a food mart with lot of items, I am not able to focus on one thing in a rack.

     4. Dream like feeling - sometimes

Note: These symptoms subside by evening. In the evenings, I usually feel normal,happier etc. These symptoms also subsided, quite a lot, when I went for a XXXXXXX vacation for couple of days. I feel better talking to people, fun activities (when doing these fun activities, the above subside, I can laugh and enjoy)

d. Vitamin D levels are at 4 (as per report, these should be at minimum 20). I am taking supplements (1 XXXXXXX every week...just took the second sachet)

Answered by Dr. Abhijeet Deshmukh, 2 hours later
Hello again.

Thank you for providing me with more information about your symptoms. From what you have written here, it appears that the thoughts that go through your mind are the triggers for the emotional consequences that you experience as feelings. And I am glad to know you could identify the thoughts that come to your mind when you have those crying spells.

This is an important understanding of your current situation. The second set of symptoms you have described (haziness of mind, concentration difficulties, dream like feelings) are mere extensions of the emotions that go on in your mind after thinking those set of thoughts. So, it is important to explore more about these thoughts, and explore the core beliefs related to those thoughts. Once you can identify what core beliefs are not good for you, you can then modify them so that the further disturbing emotions do not occur. This can very well be done with Psychotherapy.

I suggest you consider Psychotherapy as an important addition to your efforts at dealing with this situation. Research has shown that a combination of Psychotherapy (from a trained professional) and medicines gives the best results. And the specific type of Psychotherapy I suggest to you is Rational Emotive Behavior Therapy (REBT).

You can check this website for any help related to Psychotherapy. This place has one of the best therapist in Mumbai. You can talk with them for any doubts you might have about the process of therapy. They are located in Mahim area.

If you wish to speak with me more about your problems, you can also ask for a phone call through this website. I can help you regarding any medications you might need while you continue your efforts via therapy.

It is true that vitamin deficiencies, external circumstances do contribute to depression, but at the root of it is the thought process. If you can look at this situation in your life as an opportunity to explore that thought process and make necessary permanent chances in it, you will be able to deal with similar situations much more effectively in future.

Take care.

Dr Abhijeet Deshmukh
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor